MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-M-IS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyphema (1911); Intraocular Pressure Increased (1937); Visual Impairment (2138)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: (other: hispanic), (b)(4).The device was not available; therefore, product testing on the actual device could not be performed.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Hyphema, intraocular inflammation, decreased/impaired vision and iop increase are identified in the labeling as a known inherent risks of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred, but the information received does not suggest a problem with the device or the way it was used.Based on the information received, the root cause of the reported event is unknown.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that following a left eye cataract plus trabecular micro bypass stent system procedure, the patient presented with post-operative hyphema.The surgeon conferred with the medical monitor to discuss potential treatment options.Through consultation with the medical monitor it was reported that iop was elevated with a clot present inferiorly.The patient was prescribed medication (diamox).Through follow-up, the surgeon reported that the cataract plus stent procedure was uneventful with slight bleeding around the stent.The patient presented post operatively with 40% hyphema.The hyphema was characterized as grade ii (1/3-1/2 anterior chamber volume) and associated with elevated iop and inflammation described as "few cells in anterior chamber (ac)." the patient was started with additional medication (combigan) and evacuation of the hyphema was performed nine (9) days postoperatively.It was reported that the clot is clearing but with slight attachment to the stent.The patient's status was reported as "vision impaired with good prognosis.".
 
Additional Manufacturer Narrative
Additional information: b5, b6, g3.Mfr# reference: (b)(4).
 
Event or Problem Description
Through follow-up, the following additional information was received.The patient¿s most current prognosis was reported as ¿good with hyphema cleared and the adverse event resolved¿.

Brand Name
ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key9703219
Report Number2032546-2020-00016
Device Sequence Number1742584
Product Code OGO
UDI-Device Identifier00853704002203
UDI-Public0100853704002203
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberG2-M-IS
Device Lot Number126756
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005